MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C9320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Abdominal Distention (2601)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an automated peritoneal dialysis (pd) patient experienced ¿issues with breathing and feeling full¿ during an unknown process step.The patient was connected to the amia device at the time of the event.It was reported that the patient was in the hospital for an unspecified indication at the time of the event.The patient manually drained and ended therapy.There was no report of medical intervention associated with this event.At the time of this report, the patient outcome and action taken with pd therapy was not reported.No additional information is available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was received for evaluation.Internal visual inspection revealed connections were correct and secure no evidence of moisture or pest infestation, and no internal part damage.A sample analysis was performed, and no device failure or malfunction was identified that could have caused or contributed to the reported event.A short simulated therapy was successfully performed.All connections appear correct and secure.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.The sharesource log files associated with the amia cycler were reviewed.A review of the most recent treatments revealed an excessive drain volume of 2916 ml during drain 2 of 3, which was greater than the programmed maximum peritoneal volume setting of 2800 ml.The prescription programming revealed the programmed estimated night uf (0 ml) may have been set too low for the most recent therapies.Per the amia clinician guide, setting the estimated night uf too low, or to zero may result in a higher risk of iipv.The estimated night uf value should be based on an average of the nightly uf from the past seven consecutive therapies for a specific program.The log data of the seven most recent therapies showed the patient¿s average uf was approximately 61 ml.Based on the device log analysis, there was evidence of an iipv event and the probable cause was determined to be user error of the programmed estimated night uf being set too low.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AMIA AUTOMATED PD SYSTEM
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BENCHMARK ELECTRONICS INC.
4065 theurer blvd
winona MN 55987
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19697290
Report Number1416980-2024-03462
Device Sequence Number8066634
Product Code FKX
UDI-Device Identifier00085412490120
UDI-Public(01)00085412490120(11)200325
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C9320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown